Jan 15, 2004
Thanks for answering my question, and Happy New Year.
My New Year's Day started with HAART: I'm on Day 14 of my first regimen -- Sustiva (efavirenz) + Epivir (3TC) + Viread (tenofovir DF). It's going well so far, with only mild side effects to date. But I do have a nagging question...
I chose this regimen in part because it's one of the three preferred regimens for first-time treatment acc'd to the US govt's latest guidelines of Nov 2003, but also because I'm told it's believed to have a lower risk of associated lipo/wasting side effects than other (PI) based regimens.
I realize that no one knows for sure, but could you give me the benefit of your expert opinion and try to help me quantify the risk of lipo in my current regimen? With so many unknowns in my future, I'd really like to minimize my angst about this.
Response from Dr. Moyle
Its a very good choice from this standpoint. Based on spontaneous reports and fat scan results in a 400 patient study it looks like <1% over 2 years therapy. We should here more on 3 year results in a few weeks at a big conference in San Francisco regards Graeme Moyle
New Sustiva Guy
- Itchy Testicles Could I Have HIV
- Burning Urethra After Oral Sex Worried I Have HIV
- Dry Cough After Sex With Stripper Condom Broke Worried I Have HIV
- Itchy Rash After Anal Sex Bottom Sign Of HIV AIDS
- Swollen Glands After Open Mouth Kissing Worried I Have HIV
- Swollen Glands After Receiving Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.